Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 219, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 5, 2007, 2:04 PM MDT for Lincoln County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2007, 2:04 PM MDT (20:04 UTC)
- Expired
- Oct 5, 2007, 2:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:54 AM MDT, 11 hours 10 minutes earlier.
Area forecast discussion, Oct 5, 2:54 AM MDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 AM MDT FRI OCT 5 2007 .DISCUSSION... TROUGH ALOFT FROM CANADIAN ROCKIES SOUTHWARD TO SOUTHERN CALIFORNIA DIGGING SOUTH AND MOVING EAST. LEADING 300 MB JET STREAK WITH RIGHT ENTRANCE REGION OVER EASTERN HALF OF THE STATE SPONSORING OVERNIGHT CONVECTION MAINLY NORTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25 WHICH WILL CONTINUE INTO THE MORNING. WITH TROUGH APPROACH...SURFACE COLD FRONT CURRENTLY FROM SOUTHERN NEVADA TO LOS ANGELES WILL SWEEP SOUTH AND EAST TOWARD ARIZONA AND START WORKING INTO THE FOUR CORNERS REGION BY LATE TONIGHT. WITH TROUGH EDGING CLOSER TO WESTERN NEW MEXICO THROUGH THE DAY...ANOTHER SHOWERY DAY ON TAP FOR WESTERN HALF OF THE STATE...WITH A LITTLE SHOT OF CYCLONIC VORTICITY ADVECTION HELPING TO ORGANIZE STORMS IN THE SOUTHEAST PORTIONS OF THE FORECAST AREA AS AFTERNOON HEATING TAKES HOLD. ACCOMPANYING THE SHOWERS WILL BE SPEEDY WINDS...AND WIND ADVISORIES WILL FLY THIS MORNING FOR THE NORTHWEST PLATEAU AND WEST CENTRAL MOUNTAINS BEGINNING AFTER LUNCH AND CONTINUING THROUGH EVENING...AND THE NORTHEAST HIGHLANDS AND PLAINS WILL BE WATCHED CAREFULLY DURING THE DAY TODAY TO SEE IF ADDITIONAL ADVISORIES ARE NEEDED HERE. WITH MIXING EXPECTED ABOVE 700 MB...FASTER FLOW ALOFT CLOSER TO THE TROUGH WILL MIX TO THE SURFACE OUT WEST...BUT WEAKER FLOW ALOFT MAY PRODUCE MORE MARGINAL CONDITIONS FOR SPEEDY WINDS IN THE NORTHEAST. WILL KEEP AN EYE ON THIS ONE. MODELS...DOING REASONABLY WELL MOVING TROUGH ACROSS NORTHERN NEW MEXICO OVER THE WEEKEND AND CLEARING THE STATE INTO THE CENTRAL PLAINS BY MONDAY MORNING. RIDGING ON TAP IN WAKE OF THE TROUGH...AND THIS LOOKS LIKE IT WILL HOLD UP FOR MUCH OF THE UPCOMING WORK WEEK. WITH COLD FRONT STARTING TO WORK INTO WESTERN NEW MEXICO TONIGHT...WILL BE EXPECTING OVERNIGHT TEMPERATURE PLUNGES FROM THE CONTINENTAL DIVIDE TO THE ARIZONA BORDER...AND THESE COOLER TEMPS WILL WORK EAST TO THE RIO GRANDE VALLEY AFTER SUNRISE. SPEEDY WINDS AHEAD OF THE FRONT WILL MAKE FOR WINDY DAY ON SATURDAY...AND ANOTHER ROUND OF WIND ADVISORIES IS IN THE CARDS WITH DAYTIME HIGHS REBOUNDING REASONABLY CLOSE TO SEASONAL NORMS. INTO SUNDAY...COLD FRONT OVER THE RIO GRANDE WILL MOVE TO THE EASTERN EDGE OF THE STATE AS CLOSED LOW ALOFT SETS UP OVER SOUTHEAST COLORADO. ACTION WILL VEER WINDS TO NORTHWEST AND KEEP THEM BREEZY OVER MUCH OF THE STATE..BUT SPEEDS SHOULD TAPER GRADUALLY DURING THE DAY AND RETURN TO SOMETHING MUCH MORE BENIGN BY SUNDAY EVENING. INTO MONDAY...AS TROUGH ALOFT EXITS TO BOTHER THE CENTRAL PLAINS...RIDGE ALOFT WILL BUILD ACROSS NEW MEXICO FROM NORTHEAST MEXICO TO CLEAR SKIES AND KEEP WINDS LIGHT. GRADUALLY WARMING TREND WILL EASE ANY REMNANT CHILL FROM WEEKEND COLD PLUNGE WITH TEMPERATURES RETURNING BROADLY TO SEASONAL NORMS. HEART OF THE WORK WEEK...RIDGING GRADUALLY BREAKING DOWN THROUGH THE MIDDLE OF THE WORK WEEK...BUT BIG TROUGH MOVING FROM WEST TO EAST SHOULD STAY NORTH OF THE STATE. BIG CHANGE ALOFT WILL BE GRADUALLY FLATTENING OF WIND FIELD TO BECOME FAIRLY ZONAL IN ORIENTATION WITH NO LARGE DISTURBANCES UPSTREAM TO INTERRUPT A BROADLY SUNNY AND SEASONABLY MILD REGIME. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 77 52 65 38 / 20 20 30 5 GALLUP.......................... 74 49 64 32 / 20 10 10 0 GRANTS.......................... 78 48 70 34 / 10 5 5 0 GLENWOOD........................ 82 49 79 40 / 20 10 5 0 CHAMA........................... 68 38 61 29 / 30 20 20 20 LOS ALAMOS...................... 74 50 69 38 / 10 10 5 5 RED RIVER....................... 66 39 64 31 / 10 5 5 5 TAOS............................ 76 49 70 38 / 10 10 5 5 SANTA FE........................ 76 54 71 41 / 5 5 5 5 SANTA FE AIRPORT................ 79 54 74 42 / 5 5 5 0 ESPANOLA........................ 80 49 75 40 / 5 10 10 5 ALBUQUERQUE HEIGHTS............. 82 57 78 49 / 0 0 5 0 ALBUQUERQUE VALLEY.............. 83 55 80 44 / 0 0 5 0 ALBUQUERQUE FOOTHILLS........... 80 55 76 45 / 5 0 5 0 ALBUQUERQUE WEST MESA........... 82 54 78 45 / 0 0 5 0 SOCORRO......................... 87 54 83 46 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 75 53 72 39 / 5 5 5 0 MORIARTY/ESTANCIA............... 79 49 77 40 / 5 5 0 0 CARRIZOZO....................... 84 56 82 47 / 5 5 0 0 RUIDOSO......................... 77 52 73 44 / 5 10 0 0 RATON........................... 81 52 79 44 / 0 0 5 5 LAS VEGAS....................... 78 52 75 42 / 0 5 5 0 ROY............................. 80 54 78 47 / 0 5 10 5 CLAYTON......................... 85 59 82 50 / 0 5 20 10 SANTA ROSA...................... 89 54 86 48 / 0 5 5 0 TUCUMCARI....................... 90 65 85 54 / 5 5 20 5 FORT SUMNER..................... 87 60 85 52 / 5 5 10 0 CLOVIS.......................... 87 61 84 55 / 20 5 20 10 PORTALES........................ 89 61 87 55 / 20 5 20 10 ROSWELL......................... 90 63 88 58 / 10 5 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ001-008. && 25
Hazardous weather outlook, Oct 5, 5:51 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 AM MDT FRI OCT 5 2007 NMZ001>021-026-061200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 551 AM MDT FRI OCT 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE WEST CENTRAL MOUNTAINS AND NORTHWEST PLATEAU...EXPECT SOUTH WINDS INCREASING TO 35 MPH BY AFTERNOON WITH FREQUENT GUSTS TO 50 MPH. STRONGEST WINDS WILL BE OVER THE CONTINENTAL DIVIDE AND ON DOWNWIND SLOPES OF HIGHER TERRAIN INCLUDING THE CHUSKA MOUNTAINS OF SAN JUAN COUNTY. EXPECT LOCALLY POOR VISIBILITIES IN BLOWING DUST...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR. WIND SPEEDS WILL DECREASE GRADUALLY DURING THE LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WIND SPEEDS WILL REDEVELOP ON SATURDAY OVER THE NORTHEAST HIGHLANDS AND THE EASTERN AND NORTHEAST PLAINS. EXPECT SOUTH WINDS INCREASING TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH...AND LOCALLY POOR VISIBILITIES IN BLOWING DUST. WIND SPEEDS WILL DECREASE GRADUALLY THROUGH THE DAY ON SUNDAY...WITH NO HAZARDOUS WEATHER EXPECTED FROM SUNDAY EVENING THROUGH THURSDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT HAZARDOUS WIND SPEEDS...WIND DAMAGE...OR POOR VISIBILITIES IN BLOWING DUST. SHY
In the hours before
Special weather statement, Oct 5, 2:01 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 201 PM MDT FRI OCT 5 2007 NMZ016-019-052045- CHAVES COUNTY PLAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 201 PM MDT FRI OCT 5 2007 ...STRONG THUNDERSTORM MOVING OVER RURAL EASTERN LINCOLN COUNTY... AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES NORTHEAST OF ARABELA. MOVEMENT WAS NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL LINCOLN COUNTY AND RURAL NORTH CENTRAL CHAVES COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:40 AM MDT | Wind Advisory | ABQ | 16 hr | |
| Oct 5, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 51 min |
| Oct 5, 3:12 PM MDT | Wind Advisory | ABQ | 29 hr | |
| Oct 5, 4:43 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.